# SDR 96ZZZX5023

- Difficulty date: August 20, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5196H
- Make and model: Piper PA-14
- Aircraft serial: 14493
- Engine: Lyc O290D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Condition: Failed
- Location: Nr 3 Cylinder
- Part time: 2,286 hours
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT, THE PILOT REPORTED HEARING A SLIGHT KNOCKING IN THE ENGINE AND NOTED A 20 PSI DROP IN OIL PRESSURE.  A PRECAUTIONARY LANDING WAS MADE WITHOUT INCIDENT.  COMPRESSION CHECK REVEALED NR 3 CYLINDER LOW AT 50/80.  CYLINDER REMOVAL REVEALED NR 3 PISTON SKIRT BROKE WITH 2 INCH BY 3 INCH PIECE LOCATED IN OIL SUMP OF ENGINE.
